Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 213, NWS Morristown, TN

May 27, 2006Cherokee County, North Carolina

NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2006, 1:32 AM EDT for Cherokee County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2006, 1:32 AM EDT (05:32 UTC)
Expired
May 27, 2006, 2:15 AM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Cherokee County, NC

The radar

The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2041 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2041 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:20 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 26, 9:20 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 PM EDT FRI MAY 26 2006

.DISCUSSION...CONVECTION APPEARS TO BE SETTLING DOWN ACROSS NORTHERN
SECTIONS OF THE FORECAST AREA AND WILL ALLOW POPS TO BACK DOWN INTO
THE SLIGHT CHANCE RANGE HERE. THE SOUTHERN PART OF THE FORECAST AREA
INCLUDING THE COUNTIES ON THE CUMBERLAND PLATEAU AND THE TENNESSEE
VALLEY MAY BE A BIT MORE ACTIVE THROUGH THE OVERNIGHT HOURS. WILL
ADJUST POP UP FROM CHANCE TO LIKELY ACROSS SOUTHEAST TENNESSEE AS
STORMS CONTINUE TO FIRE ALONG OUTFLOW BOUNDARY AIDED BY MCV MOVING
EAST ACROSS THE MISSOURI BOOTHEEL.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, May 26, 5:30 AM EDT, 20 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI MAY 26 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA-
530 AM EDT (430 AM CDT) FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA THIS
MORNING.  SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS.
ADDITIONAL CONVECTION IS POSSIBLE THIS AFTERNOON WITH A CONTINUED
MOIST AND UNSTABLE AIR MASS IN PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

MJB

In the hours before

Local storm report, May 26, 8:57 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
857 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     JOHNSON CITY            36.33N 82.37W
05/26/2006                   WASHINGTON         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE. REPORTED BY SHERIFFS
            DISPATCH.

0830 PM     TSTM WND DMG     8 SSW JONESBOROUGH      36.19N 82.53W
05/26/2006                   WASHINGTON         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE
            COUNTY. REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL
Local storm report, May 26, 9:07 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
907 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             SOUTH PITTSBURG         35.02N 85.71W
05/26/2006  E0.75 INCH       MARION             TN   LAW ENFORCEMENT

            PENNY SIZED HAIL IN SOUTH PITTSBURG. REPORTED BY SOUTH
            PITTSBURG POLICE DEPARTMENT.

0843 PM     TSTM WND DMG     BULLS GAP               36.26N 83.08W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            ONE TREE DOWN IN BULLS GAP. REPORTED BY SHERIFFS
            DISPATCH.

0848 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CHURCH HILL. REPORTED BY SHERIFFS
            DISPATCH.

&&

FERRELL
Local storm report, May 26, 10:33 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     ROCKY FORK              36.03N 82.55W
05/26/2006                   UNICOI             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN ROCKY FORK. REPORTED BY SHERIFFS
            DISPATCH.

0823 PM     TSTM WND DMG     4 E ROCKY FORK          36.03N 82.48W
05/26/2006                   UNICOI             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON SPIVEY MOUNTAIN. REPORTED BY
            SHERIFFS DISPATCH.

0855 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            FROM 855 TO 915 PM EDT...NUMEROUS TREES AND POWERLINES
            DOWN COUNTYWIDE. REPORTED BY THE GREENE COUNTY EMERGENCY
            SERVICES DIRECTOR.

0855 PM     TSTM WND DMG     MOSHEIM                 36.19N 82.96W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE MOSHEIM AREA. REPORTED BY THE
            GREENE COUNTY EMERGENCY SERVICES DIRECTOR.

0855 PM     TSTM WND DMG     MOHAWK                  36.20N 83.06W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE MOHAWK AREA. A BARN ALSO
            DESTROYED AND BLOWN ACROSS GAP CREEK ROAD. REPORTED BY
            GREENE COUNTY EMERGENCY SERVICES DIRECTOR.

0900 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            A SEMI-TRAILER BLOWN OVER AND A B.P. GAS STATION DAMAGED
            ON WEST MAIN STREET. REPORTED BY THE GREENE COUNTY
            EMERGENCY SERVICES DIRECTOR.

&&

FERRELL
Local storm report, May 26, 10:52 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1052 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     9 NW ABINGDON           36.80N 82.08W
05/26/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            A FEW TREES DOWN ON AND ALONG HIDDEN VALLEY ROAD.
            REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL
Local storm report, May 26, 11:00 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1100 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             LAUREL BLOOMERY         36.56N 81.76W
05/26/2006  E0.75 INCH       JOHNSON            TN   LAW ENFORCEMENT

            MARBLE TO PENNY SIZED HAIL IN LAUREL BLOOMERY. REPORTED
            BY SHERIFFS DISPATCH.

&&

FERRELL
Local storm report, May 26, 11:12 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1112 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0356 PM     HAIL             KINGSPORT               36.53N 82.56W
05/26/2006  E1.00 INCH       SULLIVAN           TN   AMATEUR RADIO

0358 PM     HAIL             5 SSE KINGSPORT         36.46N 82.52W
05/26/2006  E1.00 INCH       SULLIVAN           TN   TRAINED SPOTTER

0405 PM     TSTM WND DMG     SURGOINSVILLE           36.47N 82.86W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            TWO TREES DOWN IN SURGOINSVILLE. REPORTED BY SHERIFFS
            DISPATCH.

0405 PM     HAIL             JOHNSON CITY            36.33N 82.37W
05/26/2006  E1.00 INCH       WASHINGTON         TN   TRAINED SPOTTER

0435 PM     HAIL             JOHNSON CITY            36.33N 82.37W
05/26/2006  E0.75 INCH       WASHINGTON         TN   TRAINED SPOTTER

0440 PM     HAIL             LAUREL BLOOMERY         36.56N 81.76W
05/26/2006  E0.75 INCH       JOHNSON            TN   LAW ENFORCEMENT

            MARBLE TO PENNY SIZED HAIL IN LAUREL BLOOMERY. REPORTED
            BY SHERIFFS DISPATCH.

0440 PM     TSTM WND DMG     6 SW ELIZABETHTON       36.28N 82.31W
05/26/2006                   CARTER             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0500 PM     TSTM WND DMG     JOHNSON CITY            36.33N 82.37W
05/26/2006                   WASHINGTON         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTYWIDE. REPORTED BY SHERIFFS
            DISPATCH.

0520 PM     TSTM WND DMG     1 NNW ROCKY FORK        36.05N 82.56W
05/26/2006                   UNICOI             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON AND ALONG ROCKY FORK ROAD NEAR
            ROCKY FORK. REPORTED BY SHERIFFS DISPATCH.

0605 PM     TSTM WND DMG     LEBANON                 36.90N 82.08W
05/26/2006                   RUSSELL            VA   LAW ENFORCEMENT

            FROM 605 TO 615 PM EDT...TREES AND POWERLINES DOWN
            COUNTYWIDE. REPORTED BY SHERIFFS DISPATCH.

0630 PM     TSTM WND DMG     ABINGDON                36.71N 81.97W
05/26/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            FROM 630 TO 640 PM EDT...NUMEROUS TREES AND POWERLINES
            DOWN COUNTYWIDE. REPORTED BY SHERIFFS DISPATCH.

0718 PM     TSTM WND DMG     CLEVELAND               36.94N 82.15W
05/26/2006                   RUSSELL            VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CLEVELAND. REPORTED BY SHERIFFS
            DISPATCH.

0722 PM     TSTM WND DMG     LEBANON                 36.90N 82.08W
05/26/2006                   RUSSELL            VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN LEBANON. REPORTED BY SHERIFFS
            DISPATCH.

0730 PM     TSTM WND DMG     9 NW ABINGDON           36.80N 82.08W
05/26/2006                   WASHINGTON         VA   LAW ENFORCEMENT

            A FEW TREES DOWN ON AND ALONG HIDDEN VALLEY ROAD.
            REPORTED BY SHERIFFS DISPATCH.

0733 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CHURCH HILL. REPORTED BY SHERIFFS
            DISPATCH.

0800 PM     TSTM WND DMG     5 NE TUSCULUM           36.23N 82.69W
05/26/2006                   GREENE             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON AND ALONG HIGHWAY 351. ONE TREE
            DOWN ACROSS A HOME. REPORTED BY SHERIFFS DISPATCH AND
            GREENE COUNTY EMERGENCY SERVICES DIRECTOR.

0820 PM     TSTM WND DMG     ROCKY FORK              36.03N 82.55W
05/26/2006                   UNICOI             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN ROCKY FORK. REPORTED BY SHERIFFS
            DISPATCH.

0823 PM     TSTM WND DMG     4 E ROCKY FORK          36.03N 82.48W
05/26/2006                   UNICOI             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON SPIVEY MOUNTAIN. REPORTED BY
            SHERIFFS DISPATCH.

0830 PM     HAIL             SOUTH PITTSBURG         35.02N 85.71W
05/26/2006  E0.75 INCH       MARION             TN   LAW ENFORCEMENT

            PENNY SIZED HAIL IN SOUTH PITTSBURG. REPORTED BY SOUTH
            PITTSBURG POLICE DEPARTMENT.

0830 PM     TSTM WND DMG     8 SSW JONESBOROUGH      36.19N 82.53W
05/26/2006                   WASHINGTON         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE
            COUNTY. REPORTED BY SHERIFFS DISPATCH.

0843 PM     TSTM WND DMG     BULLS GAP               36.26N 83.08W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            ONE TREE DOWN IN BULLS GAP. REPORTED BY SHERIFFS
            DISPATCH.

0848 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/26/2006                   HAWKINS            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CHURCH HILL. REPORTED BY SHERIFFS
            DISPATCH.

0855 PM     TSTM WND DMG     MOHAWK                  36.20N 83.06W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE MOHAWK AREA. A BARN ALSO
            DESTROYED AND BLOWN ACROSS GAP CREEK ROAD. REPORTED BY
            GREENE COUNTY EMERGENCY SERVICES DIRECTOR.

0855 PM     TSTM WND DMG     MOSHEIM                 36.19N 82.96W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN IN THE MOSHEIM AREA. REPORTED BY THE
            GREENE COUNTY EMERGENCY SERVICES DIRECTOR.

0855 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            FROM 855 TO 915 PM EDT...NUMEROUS TREES AND POWERLINES
            DOWN COUNTYWIDE. REPORTED BY THE GREENE COUNTY EMERGENCY
            SERVICES DIRECTOR.

0900 PM     TSTM WND DMG     GREENEVILLE             36.17N 82.82W
05/26/2006                   GREENE             TN   EMERGENCY MNGR

            A SEMI-TRAILER BLOWN OVER AND A B.P. GAS STATION DAMAGED
            ON WEST MAIN STREET. REPORTED BY THE GREENE COUNTY
            EMERGENCY SERVICES DIRECTOR.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:12 PM EDTSevere Thunderstorm WarningMRXUnicoi, Washington33 min
May 26, 8:22 PM EDTSevere Thunderstorm WarningMRXMarion23 min
May 26, 8:36 PM EDTSevere Thunderstorm WarningMRXHawkins24 min
May 26, 8:48 PM EDTSevere Thunderstorm WarningMRXGreene42 min
May 27, 4:51 PM EDTSevere Thunderstorm WarningMRXHamilton24 min
May 27, 5:23 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie37 min
May 27, 6:00 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion45 min
May 27, 7:02 PM EDTSevere Thunderstorm WarningMRXBradley46 min
May 27, 1:51 AM EDTSevere Thunderstorm WarningMRXClay24 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.